For over 10 years, teens have been asking us questions on every topic imaginable. While we are no longer taking new questions, we have a wealth of information we would like to share with teenagers.
Questions about suicide? Call the NATIONAL SUICIDE HOTLINE 1-800-SUICIDE (1-800-784-2433).
FAQ Home Page
Bactrim and ortho trycyclen
Posted on: 11/01/2007
I started taking Bactrim for a UTI about 10 days ago. The day after I started taking it, I started spotting brown blood and this has continued for the past 9 days. I also take ortho trycyclen. I am not due to start my period for another 12 days. Should I be concerned?
Some antibiotics interfere with absorption of birth control pills from your stomach. So you should always use a barrier method (condom or diaphragm) along with birth control pills through the rest of a cycle when you have taken antibiotics. Your spotting may be from the erratic hormone absorption.
Do continue your pills, however, on schedule. You may want to check a pregnancy test when it's been 30 days since the last intercourse during this cycle that didn't include a condom or diaphragm.